Results 1 to 4 of 4

Thread: ER Visit and Solumedrol/Benadryl??

  1. #1
    Join Date
    Sep 2008
    Location
    maryland
    Posts
    236
    Thanks
    0
    Thanked 4 Times in 4 Posts

    Exclamation ER Visit and Solumedrol/Benadryl??

    So yesterday I was driving in the car and I had been having issues with lupus symptoms being on 7.5mg prednisone. I had a light facial rash, leg aching/burning and fatigue, etc. Then, in the car i started getting this weird sensation in my throat....like a tensing up or spasm or something. It was in my throat and squeezed a few times and then lessened but was still constant and went into my head and neck. I decided to go to the er and they didn't know what it was because I had no swelling anywhere. My blood pressure was elevated though 135/80 and my pulse was 75. Temp was 98.7 with 02 at 100%. They put me in a room and as I was laying there with the lupus like symptoms I noticed I started getting a rash. I felt really hot and my face and chest were very red. Considering i'm very photosensitive to sun and fluorescent lights i figured the bright beaming one above me is what caused it and perhaps this was a lupus flare rather than prednisone withdrawal which I had assumed earlier in the week(my 3rd time attempting to taper). I had a similar episode back in 2009 but it was a lot worse and I wasn't on much for lupus at the time because we were still in the diagnostic process. So they pulled my record from then and decided to treat me the same way. IV steroids and benadryl. This time they gave me 125mg Solumedrol and 50mg Benadryl. It was an overwhelming sensation of vertigo, nausea and weakness/fatigue all at once. I fell asleep for a while and woke up and it was hard to move and I was still dizzy but my rash and pain were gone and the throat symptoms and my last bp check was 114/59 and heartrate 62. I ate some crackers and gingerale. They released me and I went home and crashed.
    Today I was okay upon waking but since then have developed a flushing facial rash which resembles the butterfly rash very much and leg aching,fatigue,out of it and i've been running a temp in the 99s with a slight headache. I use a temporal thermometer and thought maybe it wasn't right so i checked my daughter and hers was 97.5.

    Is any of this normal? Has anyone had an experience like this? I see my rheumy wednesday morning for followup. The ER just called and said it was a little odd with my symptoms and was I given an antibiotic with my treatment which I wasn't. She said try to follow up with my physician before wednesday if I can. UGGGHHHHHHHHH Help!
    *LadyBug*- Epilepsy Dx: 2003 & UCTD w/SLE features Dx: 2009 SLE/Lupus Dx: May 12th 2011--Current Meds:
    Plaquenil-200mg 2x/day
    Prednisone-7.5mg 1x/day
    Methotrexate- 2.5mg 4 pills 1x/week
    Keppra-750mg 2x/day
    Daily Vitamin-1x/day
    Folic Acid- 1mg 1x/day
    Protonix 40mg 1x/day
    Bentyl- 10mg 4x/day, Miralax- 17g 1x/day
    Vit. D 800IU's 1x/day
    Lyrica- 75mg 1x/day
    Flonase 50mcg 2 sprays each 1x/day

    Wanna know my story, just ask!

    *Lord_Walters_Lady* <3

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    So sorry that I haven't answered this yet. I have been without steroids for two days and things have been tough. Thankfully I start again in the morning

    I have no idea what is going on with you but I hunk it deserves a doc visit ASAP. Hopefully they will do better than the ER!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,781
    Blog Entries
    10
    Thanks
    1,636
    Thanked 943 Times in 597 Posts

    Default

    While the rash and elevated temperature are quite common with Lupus patients, I am a bit concerned about the tightening in the throat and the nausea and dizziness.
    These could be serious reactions to medication or signs of something serious. Follow up with your doctor as soon as possible to find out exactly what these symptoms may be about.
    Many patients have found that reducing their Prednisone only leads to worsening of symptoms or the appearance of new symptoms. As such, they have had to remain on a maintenance dosage of Prednisone for a prolonged period of time. In addition, many also take steroid-sparing drugs (such as Methotrexate) in conjunction with the Prednisone in order to keep the dosage low.
    These are all considerations that you should speak to your doctor about.
    Please let us know how you are doing and what you and your doctor decide. I wish you the very best.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  4. The Following User Says Thank You to Saysusie For This Useful Post:

    tgal (03-19-2012)

  5. #4
    Join Date
    Sep 2008
    Location
    maryland
    Posts
    236
    Thanks
    0
    Thanked 4 Times in 4 Posts

    Default

    So, I saw my primary yesterday afternoon and they said due to the reaction they were going to give me a lower dose Antihistamine other than Benadryl and that they saw no reason to take the 5 days of 40mg Prednisone because I had no swelling. I ran the low grade temps all day yesterday and had a constant rash even after the medication should have worn off from the Solumedrol shot.(I read it lasts 18-36 hours so I figured by 24 I was probably okay)I woke up this morning and my temp was 99 and barely any rash on my face but now it is starting to burn so we'll see what happens. I emailed my rheumy(she lives 3 hours away so I also have a local one)and she said she didn't see why the 40mgs of Prednisone was unreasonable for 5 days. I see my local rheumy tomorrow morning for a followup. Both rheumys have agreed that Methotrexate is going to happen we just don't know when. I really want off the Prednisone I've been on it over a year back and forth in doses and I'm sick of it. If I have to take a maintenance dose fine but I just want something to work without having to go back up so it takes longer to get off the high doses. I took 60mgs once and tapered and it's just so hard on my body I want to fall asleep, I shake, get dizzy,etc. I know those can be normal side effects but I have 2 young children and I don't want to be dysfunctional having to take care of them. It upsets me and the only reason I don't just take my normal dose till tomorrow after the appointment is because for over a week my rheumy and pharmacy have had communication issues and not gotten my regular dose prednisone tablets filled(5mg and 1mg tablets...7.5mg/daily)and I don't have enough to last me till after the appointment tomorrow. So I guess I will have to start the Prednisone today :/.....not looking forward to it...going to try and eat/drink a lot to minimize side effects....ugh...Hope you all are okay!.

    P.S.... Back in 2009 I had all the symptoms from the ER visit plus more and I was NOT and had NEVER been on Prednisone. I went to the ER that day with all the throat symptoms and Lupus etc and that was my first shot of Prednisone which cleared everything up just like this time. So, I don't think it was due to a med reaction to the Prednisone at least. Benadryl may be another story, my mom cannot take it because instead of sleepy she gets anxious. ....
    *LadyBug*- Epilepsy Dx: 2003 & UCTD w/SLE features Dx: 2009 SLE/Lupus Dx: May 12th 2011--Current Meds:
    Plaquenil-200mg 2x/day
    Prednisone-7.5mg 1x/day
    Methotrexate- 2.5mg 4 pills 1x/week
    Keppra-750mg 2x/day
    Daily Vitamin-1x/day
    Folic Acid- 1mg 1x/day
    Protonix 40mg 1x/day
    Bentyl- 10mg 4x/day, Miralax- 17g 1x/day
    Vit. D 800IU's 1x/day
    Lyrica- 75mg 1x/day
    Flonase 50mcg 2 sprays each 1x/day

    Wanna know my story, just ask!

    *Lord_Walters_Lady* <3

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •